# SDR FQAR20140129020

- Difficulty date: January 9, 2014
- Submitted: January 29, 2014
- Operation: General aviation
- Aircraft: N416PA
- Make and model: Piper PA-28-181
- Aircraft serial: 2843438
- Aircraft time: 15,608 hours
- Engine: Lyc O360A4M
- Engine time: 226 hours
- Propeller: Snsnch 76EM8
- System (JASC): 7400 · Ignition System
- Part: Sensor
- Part number: EA5000
- Part serial: 12013054
- Condition: Contaminated
- Location: Zone 700
- Part time: 1,297 hours
- Stage of operation: TX
- How discovered: C
- Nature of condition: S
- Precautionary procedure: O

## Discrepancy

THE PILOT WAS PERFORMING A PREFLIGHT ENGINE RUN, WHEN THE RIGHT MAG WAS SWITCHED OFF, THE ENGINE RAN ROUGH; RETURNED TO THE RAMP AND REPORTED THE PROBLEM. THIS AIRCRAFT IS EQUIPPED WITH AN ELECTRONIC IGNITION SYSTEM (EIS) INSTALLED IAW STC SA02987CH THAT INCORPORATES A COMPUTER, MAP SENSOR, COIL PACK, AND A TIMING HOUSING IN THE PLACE OF THE LEFT MAG. THE MAP SENSOR IS LOCATED UNDER THE CABIN FLOOR OF THE AIRCRAFT AND RECEIVES ITS MANIFOLD PRESSURE DATA FROM THE NR 3 CYLINDER INTAKE BY WAY OF A FLEXIBLE LINE. DURING TROUBLESHOOTING, THE MAP SENSOR AND MAP LINE WERE FOUND FILLED WITH ENGINE OIL.  THE MAP SENSOR WAS REPLACED AND THE MAP LINE FLUSHED OUT; SUBSEQUENT ENGINE RUNS WERE SATISFACTORY.
